Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 13, 2014, 3:30 PM EDT for Van Wert County, Ohio; Adams County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2014, 3:30 PM EDT (19:30 UTC)
- Expired
- May 13, 2014, 4:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Adams County, IN, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 96 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
317
WUUS53 KIWX 131930
SVRIWX
INC001-OHC161-132015-
/O.NEW.KIWX.SV.W.0012.140513T1930Z-140513T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EDT TUE MAY 13 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN NORTHEAST INDIANA...
WESTERN VAN WERT COUNTY IN WEST CENTRAL OHIO...
* UNTIL 415 PM EDT
* AT 325 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DECATUR TO MONROE TO GENEVA...AND MOVING
NORTHEAST AT 20 MPH. RADAR HAS DETECTED SOME WEAK ROTATION WITH
THESE STORMS.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DECATUR...VAN WERT...CONVOY...OHIO CITY...MONMOUTH...SALEM...
PLEASANT MILLS...RIVARE...WILLSHIRE...WREN...MIDDLEBURY...SCHUMM...
GLENMORE...ABANAKA AND DULL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4060 8505 4068 8504 4081 8506 4094 8482
4094 8480 4095 8480 4099 8472 4099 8470
4089 8452 4072 8456 4072 8479 4065 8480
TIME...MOT...LOC 1929Z 242DEG 18KT 4082 8498 4072 8493
4063 8495
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
FISHER2 follow-up statements
101
WWUS53 KIWX 131953
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EDT TUE MAY 13 2014
INC001-132004-
/O.CAN.KIWX.SV.W.0012.000000T0000Z-140513T2015Z/
ADAMS IN-
353 PM EDT TUE MAY 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 4095 8480 4099 8472 4099 8470 4089 8452
4072 8456 4073 8471 4072 8471 4072 8475
4072 8480
TIME...MOT...LOC 1954Z 227DEG 33KT 4092 8474 4082 8469
4073 8471
$$
OHC161-132015-
/O.CON.KIWX.SV.W.0012.000000T0000Z-140513T2015Z/
VAN WERT OH-
353 PM EDT TUE MAY 13 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN VAN
WERT COUNTY UNTIL 415 PM EDT...
AT 351 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CONVOY TO 6 MILES WEST OF OHIO CITY TO ROCKFORD...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
VAN WERT...CONVOY...OHIO CITY AND DULL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4095 8480 4099 8472 4099 8470 4089 8452
4072 8456 4073 8471 4072 8471 4072 8475
4072 8480
TIME...MOT...LOC 1954Z 227DEG 33KT 4092 8474 4082 8469
4073 8471
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
FISHER828
WWUS53 KIWX 132011
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
411 PM EDT TUE MAY 13 2014
OHC161-132021-
/O.EXP.KIWX.SV.W.0012.000000T0000Z-140513T2015Z/
VAN WERT OH-
411 PM EDT TUE MAY 13 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN VAN WERT COUNTY WILL
EXPIRE AT 415 PM EDT/315 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING WILL BE MOVING OUT OF
THE WARNED AREA SHORTLY. HOWEVER...HEAVY RAIN IS STILL POSSIBLE
WITH THESE THUNDERSTORMS.
LAT...LON 4095 8480 4099 8472 4099 8470 4089 8452
4072 8456 4073 8471 4072 8471 4072 8475
4072 8480
TIME...MOT...LOC 2011Z 227DEG 33KT 4102 8458 4092 8453
4083 8455
$$
FISHERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:46 PM EDT, 44 minutes earlier.
Area forecast discussion, May 13, 2:46 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 246 PM EDT TUE MAY 13 2014 .SYNOPSIS... ISSUED AT 1039 AM EDT TUE MAY 13 2014 A COLD FRONT IS APPROACHING THE REGION TODAY. THIS FRONT IS BRINGING A CHANCE FOR SOME SHOWERS AND THUNDERSTORMS. HIGH TEMPERATURES TODAY WILL RANGE FROM THE LOWER 70S IN NORTHWEST INDIANA TO THE LOWER 80S IN THE EASTERN PART OF THE REGION. THE FRONT IS EXPECTED TO PASS THROUGH THE REGION THIS EVENING INTO TONIGHT AND AS IT PULLS AWAY TO THE EAST TONIGHT...THE PRECIPITATION CHANCES WILL GO WITH IT. LOW TEMPERATURES TONIGHT WILL RANGE FROM THE MIDDLE 40S IN SOUTHWESTERN MICHIGAN TO NEAR 60 ALONG THE OHIO RIVER. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 355 AM EDT TUE MAY 13 2014 AREA OF SHOWERS AND TSTMS CONTG TO DEVELOP EASTWARD ACROSS WRN PORTION OF CWA EARLY THIS MORNING FORCED BY OUTFLOW BOUNDARY FROM MORE VIGOROUS CONVECTION THAT FORMED ALONG THE CDFNT OVER IA YDAY. THE SHOWERS/TSTMS EXPECTED TO DIMINISH AS THEY MOVE EAST TOWARD RIDGE AXIS EARLY THIS MORNING AND INSTABILITY CONTS TO SLOWLY DECREASE. CONVERGENCE ALONG CDFNT CURRENTLY MOVG THROUGH WRN IL IS EXPECTED TO WEAKEN TODAY AS PARENT SFC LOW LIFTS NORTH FROM WI TO ONTARIO. MAIN UPR TROF ALSO REMAINS WELL TO THE WEST OVER THE PLAINS SO FORCING ALONG FRONT SHOULD BE FAIRLY WEAK TODAY. HWVR... CONSIDERABLE MOISTURE IS IN PLACE AHEAD OF THE FRONT WITH PWAT>1.5", SO A BUMP TO LIKELY POPS IN ORDER AS CDFNT MOVES INTO THE AREA TODAY. MODELS SUGGEST CLOUD COVER/OUTFLOWS WILL LIMIT CAPE TO <1000J/KG TODAY. 0-6KM SHEAR FCST TO BE 30-40KT ALONG CDFNT SO IF GREATER INSTABILITY IS REALIZED... A FEW SVR STORMS ARE PSBL. VERY MOIST AIRMASS AND SMALL MBE VECTORS ALSO SUGGEST POTENTIAL FOR LOCALLY HEAVY RAINFALL... MAINLY EASTERN PORTION OF CWA WHERE LATER FROPA AFFORDS A BETTER POTENTIAL FOR DESTABILIZATION. HIGHS TODAY EXPECTED TO RANGE FROM THE L70S NW TO THE L80S SE. CDFNT WILL MOVE SE OF THE AREA TONIGHT DIMINISHING RAIN CHANCES FROM NW-SE OVERNIGHT. CONSIDERABLY COOLER BEHIND THE FRONT... THOUGH LOWS SHOULD STILL GENERALLY BE AT OR ABOVE NORMAL... RANGING FROM THE M40S NW TO THE M50S SE. && .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 355 AM EDT TUE MAY 13 2014 THE MID-LATE WEEK PERIOD WILL FEATURE UNSEASONABLY COOL/UNSETTLED WX AS A SOUTHERN STREAM SHORTWAVE LIFTING NORTHEAST PHASES WITH ENERGY DIVING SOUTHEAST FROM THE MIDWEST...EVENTUALLY YIELDING AN ANOMALOUSLY DEEP CLOSED LOW OVER THE NORTHERN/WESTERN LAKES BY THU/FRI. A SOAKING RAIN LOOKING MORE AND MORE LIKELY LATER WEDNESDAY INTO THURSDAY MORNING WITH SRN STREAM WAVE AND ATTENDANT SFC REFLECTION TRACK NORTHEAST INTO OHIO. DEEP UVM PLUME WITH WAVE TAKING ON A NEGATIVE TILT UNDER RRQ OF A 130 KT WESTERN/NORTHERN LAKES UPPER JET WILL ENHANCE THIS LOW PRESSURE SYSTEM...WITH WIDESPREAD RAIN ACCOMPANYING BURGEONING MID LEVEL FGEN/DEFORMATION AXIS LOCALLY. HIGH CATEGORICAL POPS WARRANTED BUT STILL SOME MODEL SPREAD REGARDING TRACK AND WHERE HEAVIEST AXIS OF RAIN FALLS (UP TO AN INCH). STEEP LAPSE RATES UNDER COLD POCKET ALOFT AND POTENTIAL FOR WEAK MID LEVEL IMPULSES TO DROP THROUGH UNDER NORTHERN LAKES NEGATIVE HEIGHT ANOMALY MAY BE ENOUGH TO TRIGGER DIURNALLY DRIVEN SHOWERS FRIDAY AND SATURDAY. SIGNIFICANT DRY ADVECTION SHOULD KEEP COVERAGE ISO/SCT AT BEST...BEST CHANCES FRIDAY. OTHERWISE...MAINLY DRY AND WARMER BY SUNDAY AND MONDAY AS OPENING UPPER TROUGH BEGINS TO LIFT OUT WITH SFC RIDGE BUILDING INTO THE GREAT LAKES. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 239 PM EDT TUE MAY 13 2014 (FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 122 AM EDT TUE MAY 13 2014 STORMS WERE FORMING WELL AHEAD OF THE COLD FRONT ALONG A SFC TROF WHERE THE ATMOSPHERE HAS BEEN DESTABILIZING. AFTERNOON CAPE VALUES WERE TOPPING 2500 J/KG EAST OF THIS TROF PER LATEST SPC MESO ANALYSIS. HAVE ADJUSTED TIMING OF STORMS IN THIS REGARD...AND HAVE INCLUDED A WIND GUST TO 30 KTS AT FWA IN THE FIRST HOUR OF THE TAF. OTHERWISE...CONSIDERABLE POST FRONTAL CLOUDS WILL SPREAD OVER THE AREA BEHIND THE FRONT...WITH MVFR CIGS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...LOTHAMER SHORT TERM...JT LONG TERM...STEINWEDEL AVIATION...SKIPPER VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 13, 4:30 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 430 AM EDT TUE MAY 13 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-140830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 430 AM EDT TUE MAY 13 2014 /330 AM CDT TUE MAY 13 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING WHEN A FEW THUNDERSTORMS MAY BECOME STRONG TO SEVERE. HEAVY RAINFALL WITH THESE THUNDERSTORMS MAY CREATE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-140830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 430 AM EDT TUE MAY 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, May 13, 1:34 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
134 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG ROME CITY 41.50N 85.38W
05/13/2014 NOBLE IN PUBLIC
TREE DOWN...PARITALLY BLOCKING STATE ROUTE 9
&&
FISHERSpecial weather statement, May 13, 1:38 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
138 PM EDT TUE MAY 13 2014
INZ009-018-025>027-032>034-131800-
ADAMS IN-ALLEN IN-BLACKFORD IN-DE KALB IN-GRANT IN-HUNTINGTON IN-JAY
IN-WELLS IN-
138 PM EDT TUE MAY 13 2014
...STRONG THUNDERSTORMS TO AFFECT BLACKFORD...JAY...EASTERN
GRANT...WELLS...ADAMS...SOUTHEASTERN HUNTINGTON...ALLEN AND
SOUTHEASTERN DE KALB COUNTIES...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUNTERTOWN TO 8
MILES WEST OF OSSIAN TO JONESBORO...MOVING NORTHEAST AT 30 MPH.
PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
RAINFALL RATES OF AN INCH PER HOUR CAN BE EXPECTED WITH THE
STRONGEST STORMS...CAUSING RAPID PONDING OF WATER ON ROADWAYS AND
LOW AREAS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GAS CITY...
FORT WAYNE...
UPLAND AND OSSIAN...
NEW HAVEN...
JONESBORO...
VAN BUREN...
THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 30.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 254 AND
324.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4039 8522 4040 8581 4085 8527 4129 8518
4130 8509 4141 8481 4032 8480 4032 8521
TIME...MOT...LOC 1737Z 242DEG 25KT 4129 8517 4086 8529
4049 8570
FISHERSpecial weather statement, May 13, 1:55 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 PM EDT TUE MAY 13 2014
MIZ080-081-131830-
BRANCH MI-HILLSDALE MI-
155 PM EDT TUE MAY 13 2014
...STRONG THUNDERSTORMS TO AFFECT EASTERN BRANCH AND NORTHERN
HILLSDALE COUNTIES...
AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
LITCHFIELD TO QUINCY TO READING...MOVING NORTHEAST AT 35 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
HILLSDALE...
LITCHFIELD...
JONESVILLE...
LAKE WILSON AND BEAR LAKE...
NORTH ADAMS...
MOSCOW AND JEROME...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4207 8436 4202 8436 4176 8491 4191 8490
4207 8499 4208 8437
TIME...MOT...LOC 1755Z 235DEG 31KT 4208 8483 4198 8477
4189 8477
FISHERSpecial weather statement, May 13, 1:58 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
158 PM EDT TUE MAY 13 2014
INZ009-018-026-131830-
ALLEN IN-DE KALB IN-WELLS IN-
158 PM EDT TUE MAY 13 2014
...STRONG THUNDERSTORMS MOVING TOWARD NORTHERN WELLS...ALLEN AND
SOUTHERN DE KALB COUNTIES...
AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF
FORT WAYNE TO 13 MILES SOUTHWEST OF FORT WAYNE TO 20 MILES SOUTHWEST
OF FORT WAYNE...MOVING NORTHEAST AT 40 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES OF AN
INCH PER HOUR CAN BE EXPECTED WITH THIS STORM...CAUSING PONDING OF
WATER ON ROADS AND POOR DRAINAGE AREAS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
FORT WAYNE...
NEW HAVEN...
GRABILL...
NINE MILE...
WALLEN AND YODER...
HESSEN CASSEL...
THIS INCLUDES INTERSTATE 469 BETWEEN MILE MARKERS 0 AND 30.
THIS INCLUDES INTERSTATE 69 IN INDIANA BETWEEN MILE MARKERS 293 AND
323.
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4080 8533 4108 8534 4138 8496 4124 8490
4105 8492
TIME...MOT...LOC 1758Z 224DEG 35KT 4106 8529 4095 8527
4085 8528
FISHERLocal storm report, May 13, 2:49 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
249 PM EDT TUE MAY 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM HEAVY RAIN LITCHFIELD 42.05N 84.75W
05/13/2014 M1.38 INCH HILLSDALE MI COCORAHS
RAINFALL IN LAST 90 MINUTES.
&&
FISHERSpecial weather statement, May 13, 3:11 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 311 PM EDT TUE MAY 13 2014 INZ018-026-027-032>034-131945- ADAMS IN-ALLEN IN-BLACKFORD IN-GRANT IN-JAY IN-WELLS IN- 311 PM EDT TUE MAY 13 2014 ...STRONG THUNDERSTORMS TO AFFECT BLACKFORD...NORTHWESTERN JAY...SOUTHEASTERN GRANT...SOUTHEASTERN WELLS...NORTHWESTERN ADAMS AND SOUTHERN ALLEN COUNTIES... AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF PENNVILLE...OR 9 MILES SOUTH OF BLUFFTON...MOVING NORTHEAST AT 50 MPH. ADDITIONAL THUNDERSTORMS WERE MOVING RAPIDLY NORTHEAST OUT OF CENTRAL INDIANA AND WILL LIKELY TRACK OVER THE SAME AREAS FROM BLACKFORD COUNTY INTO WELLS...ADAMS AND WESTERN JAY COUNTIES. ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM. RAINFALL RATES OF AN INCH PER HOUR WILL BE POSSIBLE WITH TRAINING OF THUNDERSTORMS OVER THE AREA LEADING TO INCREASED CONCERNS FOR LOCALIZED FLOODING. LOCATIONS IN THE PATH OF THIS STORM INCLUDE... BLUFFTON... DECATUR... MONROE... VERA CRUZ...LINN GROVE AND NORTH OAKS... CURRYVILLE...CRAIGVILLE AND KINGSLAND... PETERSON...PREBLE AND MAGLEY... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. LAT...LON 4040 8557 4101 8502 4090 8480 4039 8519 TIME...MOT...LOC 1909Z 219DEG 43KT 4062 8512 FISHER
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 4:04 PM EDT | Special Weather Statement | IWX | Paulding | 26 min |
| May 13, 4:28 PM EDT | Special Weather Statement | IWX | Allen, Henry, Putnam | 32 min |
| May 13, 4:51 PM EDT | Severe Thunderstorm Warning | IWX | Henry | 24 min |
| May 13, 12:44 AM EDT | Special Marine Warning | IWX | 2 hr | |
| May 13, 12:17 PM EDT | Special Weather Statement | IWX | Kosciusko | 43 min |
| May 13, 12:40 PM EDT | Severe Thunderstorm Warning | IWX | Kosciusko, Noble | 35 min |
| May 13, 1:00 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Noble, Steuben | 30 min |
| May 13, 1:27 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Noble, Steuben | 33 min |
| May 13, 1:38 PM EDT | Special Weather Statement | IWX | Adams, Allen, Blackford, Grant, Jay, Wells | 22 min |
| May 13, 1:58 PM EDT | Special Weather Statement | IWX | Allen | 32 min |
| May 13, 3:11 PM EDT | Special Weather Statement | IWX | Adams, Blackford, Wells | 34 min |
| May 13, 3:50 PM EDT | Special Weather Statement | IWX | Jay | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Severe Thunderstorm Warnings in Indiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.